Washington, 2005Heavy Snow in Washington, December 3, 2005
December 3, 2005 · NWS PDT · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 3, 2:55 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 3, 2:55 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 AM PST SAT DEC 3 2005
.SHORT TERM...TODAY THROUGH MONDAY. A MOIST WESTERLY FLOW IS
BRINGING NUMEROUS OROGRAPHIC SHOWERS ALONG THE CASCADES AND THE BLUE
MOUNTAINS. WILL CONTINUE THE HEAVY SNOW WARNINGS FOR THE BLUE
MOUNTAINS AND NORTH CENTRAL AND CENTRAL OREGON. HOWEVER...WILL
INDICATE IN THE WARNING THAT HEAVY SNOW IN CENTRAL AND
NORTH CENTRAL OREGON WILL MAINLY BE CONFINED NEAR THE CREST.
MODERATE TO HEAVY SNOW IS LIKELY FALLING ALONG THE CREST OF THE
WASHINGTON CASCADES AS WELL. STAMPEDE PASS IS CURRENTLY REPORTING
+SN. HOWEVER...THE VALLEYS JUST EAST OF THE WASHINGTON CASCADES IS
RECEIVING MUCH LESSER AMOUNTS. THUS...WILL WORD ZONES OF HEAVY SNOW
NEAR THE CREST AND ISSUE NOWCASTS TO HANDLE THE SITUATION. THE
UPPER FLOW IN WESTERN WA/OR HAS VEERED TO THE NORTHWEST IN RESPONSE
TO A DEVELOPING RIDGE OFF THE EASTERN PACIFIC. THE RIDGE WILL
CONTINUE TO TRACK EASTWARD WITH A DRIER NW FLOW SPREADING ACROSS THE
REGION LATE TODAY AND TONIGHT. SHOWERS WILL TAPER OFF OVERNIGHT AND
SKIES WILL CLEAR BY EARLY SUNDAY MORNING. STRONG RADIATIONAL
COOLING WILL RESULT IN OVERNIGHT LOWS IN THE TEENS TO LOWER 20S OVER
MOST OF THE REGION WITH SNOW-COVERED AREAS PLUMMETING INTO THE
SINGLE DIGITS. VERY FEW WEATHER CONCERNS SUNDAY THROUGH MONDAY.
OTHER THAN A FEW OROGRAPHIC SHOWERS OVER THE MOUNTAINS...DRY AND
COLD CONDITIONS ARE EXPECTED. OF COURSE...LATE NIGHT AND MORNING FOG
WILL DEVELOP OVER PORTIONS OF THE COLUMBIA BASIN AND MOUNTAIN
VALLEYS. SMITH
.LONG TERM...MODEL PRETTY MUCH SHOW RIDGING OVER THE REGION THROUGH
THE EXTENDED. QUESTION IS GFS AND CANADIAN MODEL SHOW A SYSTEM
UNDERCUTTING THE RIDGE AROUND MIDWEEK WHILE UK AND ECMWF INDICATE
SOME SYSTEM COMING OVER THE TOP OF THE RIDGE THEN FORMING A CLOSED
LOW OVER THE GREAT BASIN AND SOUTHWEST. HAVE OPTED TO FOLLOW ECMWF
AT THIS TIME. SO...WITH MAIN STORM ENERGY STAYING NORTH OF THE AREA
JUST EXPECT TO GET CLIPPED BY A COUPLE OF SYSTEMS DURING THE
EXTENDED PERIOD.
&&
.AVIATION...VRF CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS
EXCEPT FOR MVFR CONDITIONS IN VICINITY OF SCATTERED -SHSN OR -SHRA.
CEILINGS WILL OCCASIONALLY LOWER TO AROUND 2000 FT WITH 2-4 SM VSBY
OVER ALL TAF SITES AND TWEB ROUTES AS SHOWERS PASS. CONDITIONS WILL
IMPROVE AFTER 00Z AS SHOWERS DECREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 24 39 27 / 30 20 10 10
ALW 40 24 38 27 / 30 20 10 10
PSC 42 23 41 26 / 30 20 10 10
YKM 35 18 36 21 / 30 10 10 10
HRI 42 22 42 25 / 30 20 10 10
ELN 32 14 33 17 / 30 10 10 10
RDM 36 16 32 19 / 30 10 10 10
LGD 35 20 34 23 / 30 20 10 10
5J0 37 19 34 22 / 40 20 10 10
DLS 41 25 42 28 / 30 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR .
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ042-
ORZ043-ORZ502.
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR .
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ503.
WA...HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR WAZ030.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/91/91Hazardous weather outlook, Dec 3, 5:00 AM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SAT DEC 3 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-041300-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PST SAT DEC 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON
A MOIST WESTERLY FLOW ALOFT WILL CONTINUE TO BRING NUMEROUS SNOW
SHOWERS ALONG THE WASHINGTON AND OREGON CASCADES AND THE BLUE
MOUNTAINS. HEAVY SNOW WARNINGS ARE IN EFFECT UNTIL 4 PM PST FOR
AREAS NEAR THE CASCADE CREST IN NORTH CENTRAL AND CENTRAL OREGON AND
THE BLUE MOUNTAINS. PLEASE REFER TO THE LATEST PDXWSWPDT WWUS46
KPDT FOR DETAILS. SHOWERS WILL TAPER OFF OVERNIGHT AS A NORTHWEST
FLOW ALOFT SPREADS DRIER AIR OVER THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
OTHER THAN ISOLATED MOUNTAIN SNOW SHOWERS SUNDAY AND MONDAY...DRY
CONDITIONS WILL PREVAIL THROUGH MOST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Dec 3, 4:48 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
448 AM PST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY SNOW 1 SW MEACHAM 45.49N 118.44W
12/03/2005 7.0 INCH UMATILLA OR TRAINED SPOTTER
7.0 INCHES OF NEW SNOW SINCE 3 PM FRIDAY.
&&
JSOLOMONLocal storm report, Dec 3, 4:53 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
453 AM PST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY SNOW 1 SW MEACHAM 45.49N 118.44W
12/03/2005 7.0 INCH UMATILLA OR TRAINED SPOTTER
7.0 INCHES OF NEW SNOW SINCE 3 PM FRIDAY.
0450 AM HEAVY SNOW 4 NNW MEACHAM 45.56N 118.45W
12/03/2005 8.0 INCH UMATILLA OR TRAINED SPOTTER
8.0 INCHES OF NEW SNOW SINCE EVENT BEGAN FRIDAY
AFTERNOON.
&&
JSOLOMONHeavy Snow, X Se Walla Walla/S Columbia
- When
- December 3, 5:11 AM PST to 4:00 PM PST
- Where
- X Se Walla Walla/S Columbia forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, December 3, 2005F1 · 1 event
- Winter Weather in North Carolina, December 3, 20059 events
- Hail and Damaging Wind in Mississippi, December 3 to 4, 2005$5,000 · 1 in hail · 8 events
- Heavy Snow in Alaska, December 3 to 4, 20057 events
- Winter Storm in Oregon, December 3, 20055 events
- Hail in Tennessee, December 3 to 4, 20051.75 in hail · 4 events
- Winter Storm in Washington, December 3, 20052 events
- Heavy Snow in Oregon, December 3, 20052 events
- Heavy Snow in New Mexico, December 3, 20052 events
- Hail in Arkansas, December 3, 20051 in hail · 2 events
- Hail and Damaging Wind in Arkansas, December 3, 20051 in hail · 2 events
- Heavy Snow in Oregon, December 3, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482933.